Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Suggest treatment for peripheral neuropathy from extensive chemotherapy following two bouts of bowel cancer

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1055 Questions
Any comment please on availability of treatment for peripheral neuropathy resulting from extensive chemotherapy following two bouts of bowel cancer?Is there any record of success?
Posted Sat, 7 Dec 2013 in General Health
Answered by Dr. Praveen 2 hours later
Brief Answer: Treatment of CIPN Detailed Answer: Hi, Thanks for your query. CIPN (Chemotherapy Induced Peripheral Neuropathy) is caused by a variety of chemotherapeutic agents like taxanes, platinum derivatives , alkaloids, thalidomide etc.Management of this condition indclude: Comfort measures that help relieve symptoms: 1.Splinting & protecting affected are 2.Massage and physical therapy Practical tips: 1.Checking for cuts, abrasion, injury to hands and feet. 2.Using assistive devices if needed for balance 3.Protecting hands & feet where sensation is decreased(use good foot wear & protect from injury) 4.Avoiding temperature changes (extreme hot and cold) Pharmacological therapy include(Needs medical supervison): 1.Multivitamin supplement (Vitamin B1, B6, B12) 2. Lignocaine patch, capsaicin creams, steroids, anti seizure medication (gabapentin/pergabalin) and few antidepressants (SSRI/TCA's). Discuss with your doctor/healthcare provider especially for the drug therapy.A mix of these measures along with therapy will give you maximum relief.Hope this helps. Keep us posted for further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor